Hiroshima Mathematical Journal

Riesz's lemma and orthogonality in normed spaces

Kazuo Hashimoto, Gen Nakamura, and Shinnosuke Oharu

Full-text: Open access

Article information

Source
Hiroshima Math. J. Volume 16, Number 2 (1986), 279-304.

Dates
First available: 21 March 2008

Permanent link to this document
http://projecteuclid.org/euclid.hmj/1206130429

Mathematical Reviews number (MathSciNet)
MR855159

Zentralblatt MATH identifier
0606.46012

Subjects
Primary: 46B20: Geometry and structure of normed linear spaces

Citation

Hashimoto, Kazuo; Nakamura, Gen; Oharu, Shinnosuke. Riesz's lemma and orthogonality in normed spaces. Hiroshima Mathematical Journal 16 (1986), no. 2, 279--304. http://projecteuclid.org/euclid.hmj/1206130429.


Export citation

References

  • [1] R.G. Bilyeu andP.W.Lewis, Orthogonality andHewitt-Yosida theorem in spaces of measures, Rocky Mountain J. Math., 7 (1977), 629-638.
  • [2] G. Birkhor, Orthogonality inlinear metric spaces, Duke Math. J.,1 (1935), 169-172.
  • [3] E. Bishiop and R.R.Phelps, A proof that every Banach space is subreflexive, Bull. Amer. Math. Soc, 67(1961), 97-98.
  • [4] E. Bishop and R.R.Phelps, The support functionals of a convex set, Proc. Symposia in Pure Math. (Convexity) AMS, 7 (1963), 27-35.
  • [5] B. Bollobas, An extension to thetheorem of Bishop and Phelps, Bull. London Math. Soc, 2 (1970), 181-182.
  • [6] J. Diestel, Geometry of Banach Spaces-Selected Topics, Lect. Notes in Math.,485, Springer, 1975.
  • [7] J. Diestel, Sequences and Series inBanach Spaces, Springer, 1984.
  • [8] G. Godefroy, Etude des projections de norme 1 de £ ' sur E. Unicite de certains preduaux. Applications, Ann. Inst. Fourier, Grenoble, 29(4), (1979), 53-70.
  • [9] I. Hada, K. Hashimoto and S.Oharu, Onthe duality mapping of £°°, Tokyo J. Math., 2 (1979), 71-97.
  • [10] R.C.James, Orthogonality and linear functionals in normecl linear spaces, Trans. Amer. Math. Soc, 61(1947), 265-292.
  • [11] R.C. James, Characterizations of reflexivity, Studia Math. 23(1964), 205-216.
  • [12] R. C. James, A counterexample for a sup theorem in normed spaces, Israel J.Math., 9(1971), 511-512.
  • [13] S. Katutani, Concrete representation of abstract (L )-spaces and mean ergodic theorem, Ann. of Math., 42(1941), 523-537.
  • [14] S. Kakutani, Concrete representation of abstract (M)-spaces, Ann. of Math., 42 (1941), 994-1024.
  • [15] M. Schechter, Principles of Functional Analysis, Academic Press, 1973.
  • [16] I. Singer, Best Approximation in Normed Linear Spaces byElements ofLinear Subspaces, Grundlehren derMath. Wiss., 171, Springer, 1970.
  • [17] A. E. Taylor, Introduction toFunctional Analysis, Wiley, 1958.
  • [18] K.Yosida and E.Hewitt, Finitely additive measures, Trans. Amer. Math. Soc, 72 (1952), 46-66.